A month ago the veins on my left arm became very visible from the wrist to the elbow. The vein on the my left side, just below my shoulder, is also visible, it goes down to the heart area. I asked the doctor and he said its thin skin because of ageing. I'm a bit stumped. Why only on the left arm and chest area, and why all of a sudden. It seemed to appear after a blood test. My gut says its not thin skin or aging. Does anyone else know about or have this symptom? I have been diagnosised with Giant Cell but I don't think it is from that. This worries me and also looks awful.
Hi I'm 22 and I am experiencing the exact same thing. It started on my legs. Now it is starting more on my hands and arms and all over really. I have a blue vein under my eye as well. Most people say they can't see it but I definitely do. I don't know how they can't see it. But i have also searched the internet and asked my doctors and they pass it off as nothing. I guess because they don't have a explanation for it. I have been on birth controls for a long time now. I don't know if they has anything to do with it. But it seems as though it has been happening much faster now. Have you had any luck finding information on this yet? Its at least nice to talk to someone who is going through the same thing.
I have been on predisone for two years, the doctor says it thins out the skin so I accepted this. On the internet it says this can happen as a person agges but you are much to young. Have you taken any other medication that thins the skin?
I know this looks awful and of course my son noticed and said "mom what happened to your arm you can see the veins".
I noticed the veins in my left arm started showing after a painful bloodtest done by a nurse that did not know what she was doing. The next week the veins started to appear but now they are on my chest, by me heart, and under my breasts. I know how your feel. No one except sons! would say they see them but I am sure they do. If I find out anymore I will contact you. Contact me anytime you feel like talking. Take care. There is a section on this site where you can communicate with the doctors, maybe we should ask on there and may ge a better explanation. Iska
Prominent visible veins is a sign of some venous obstruction.As it has occurred on your left arm,so chances of subclavian vein obstruction or thoracic outlet obstruction are there.This obstruction can be due to presence of thrombi or blood clots or by compression of the subclavian vein by the subclavius muscle and costoclavicular ligament.
Confirmation is done by investigations like blood count.PT,APTT,fibrinogen levels ,Protein C and S, duplex ultrasonography of chest,color Doppler,venography and chest MRI.
Other possibility is of varicose veins. Varicose veins are veins that have become enlarged and twisted.They are common in the superficial veins of the legs but can be present in arms also. Confirmatory tests are Doppler ultrasound and angiogram.
I sincerely advise you to get it confirmed from a vascular surgeon.
Hope it helps.Take care and pls do keep us posted if you have any additional queries. Kind regards.
I'm a 29 year old female,having problem with both of my arms at times I get numbness,tingling sensations,an pains at times in both arms an some times the pain travels to my chest area,I've been to the er a few times an they couldn't tell me anything. My doc says I have tendinitis in my left shoulder..the pain can get so intents that it cares me I can't sleep...I think there more to my problem...if anyone can tell me something that can help. Thank you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.